It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-15-2013, 03:32 PM   #1
Newbie
(male)
 
KSmith950's Avatar
 
Join Date: Apr 2013
Location: Chicago, IL
Posts: 3
KSmith950 HB User
Post Tapering off medication

Question 1.Will I get withdrall effects from the short ammount of time I have been on them?

Question 2. Will using hydroxyzine help with the withdralls from the klonopin because I dont want to be on 6mg/day.

I have been on antidepressants Paxil to Zoloft from 3/7/13-4/15/13 (started taking 100mg zoloft 4/15/13 i lowered it to 50mg. Question 1.Will I get withdrall effects from the short ammount of time I have been on them? I would like to get off of it or at least to a lower dose I dont fell I need it thas much.

As for the clonazepam I have been on 4mg from 3/11/13 to 3/24/13 then started 6 mgs. Im not trying to use all 6mg in a day because I dont want to form a habit. I "try" to use hydroxyzine as an alternative so I can get on a lower dose to manage with.

Over all I havent been on medication for too long and kinda wanna stop taking them or lower my clonazepam dose. Will I withdrall from these doses even though its been a short time on them.

 
The following user gives a hug of support to KSmith950:
Phoenix (04-17-2013)
Sponsors Lightbulb
   
Old 04-17-2013, 02:56 AM   #2
Facilitator
(male)
 
Phoenix's Avatar
 
Join Date: Nov 2006
Location: USA
Posts: 3,861
Blog Entries: 33
Phoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB User
Re: Tapering off medication

Hello KSmith950 and welcome.

The truth of the matter is that certain meds act/react differently in certain individuals.

Before a taper program is established,I would first get clearance from your prescribing physician,as they are most familiar with your medical history.

Respectfully
Phoenix
__________________
When in doubt, post it out.

 
Sponsors Lightbulb
   
Old 04-23-2013, 01:18 PM   #3
Inactive
(female)
 
Join Date: Dec 1969
Posts: 109
miss345 HB User
Re: Tapering off medication

Hi ksmith950...You were on a pretty high dosage of Zoloft at 100 mg..You said you then lowered it to 50 mg...The next step would be 25 mg....These steps should be taken in one week intervals...

As far as the Clonazepam, you should talk to your Pharmacist or Physician to see their thoughts on this...I am not familiar with the drug...You may also check to see if the doctor wants you to go lower than the 25 mg. Zoloft...

Going off of a drug such as this could be pretty extreme...Especially if it has been helping you...If the 25 mg. Zoloft keeps you calm then why change it?...

Please check this out before you venture into a full scale attack to change your medication...Take care...ILD...

 
Old 04-24-2013, 04:03 PM   #4
Newbie
(male)
 
KSmith950's Avatar
 
Join Date: Apr 2013
Location: Chicago, IL
Posts: 3
KSmith950 HB User
Re: Tapering off medication

Hey thanks for the info ILD, I didnt realize 100mg zoloft was a higih dose. I have been down to 50mg zoloft for about a week feeling fine, I might stay on it for a little longer then see if I feel need to go down to 25mg. The only noticable side effects I expirenced were a few times for a few seconds I got a dizzy spell sort of, but after the 2nd time it happened I knew it was the withdrall symptoms. It only happened maby 3 times 3 days in a row. Nothing serous but I think the worst is over.

 
Old 04-25-2013, 07:23 PM   #5
Inactive
(female)
 
Join Date: Dec 1969
Posts: 109
miss345 HB User
Re: Tapering off medication

Good for you....You sound like you are doing great...Don't go down to less than 25 mg. unless you talk to your doctor...This is a very low dose and you want to check with him/her first...

Good luck and have a great Summer...Take care...ILD....

 
Old 04-26-2013, 10:52 AM   #6
Newbie
(male)
 
KSmith950's Avatar
 
Join Date: Apr 2013
Location: Chicago, IL
Posts: 3
KSmith950 HB User
Re: Tapering off medication

Okso it's been about a week since I last switched from 100mg Zoloft to 50mg. Like i said before only like 3 times right after switching to 50mg did I expirence withdrall effects for a short time. Im on 50mg for right now and If I feel fine so I might stay on that. I saw my psych the other day, I told him and talked about it. His and my only concern is being on 6mg clonazepam/day. I can start tell the tollerance is building so I'm trying to sometimes use my hydroxyzine in substitution of it, but there are times when I have to take the clonazepam. Im not looking foreward to lowering my dose but I was on 3mg before for about 3mos and I came off of the kinda alright.
I was talking to my psych about past sleep meds i have been on so he got me back on 3mg lunesta, which I think has given great results (Well rested) if you give yourself between 6-8 hrs of sleep. The Trazadone "100mg" was too "Heavy" of a sleep aid I was breaking them in half, but still gave me a bad "hangover" like feeling. Still he refilled that too but I wont be taking that unless nessicary.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:25 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!